Stomach difficulty with methotrexate after taking for awhile

Hi Everyone,

Have had moderate RA for 32 years . Have been on methotrexate now for almost a year with Celebrex.

Now my stomach is bothering me . It didn't for a while but now feels like its grinding and not right .

Has anyone else had difficulty with the methotrexate after being on it for awhile ??

Just wondering????

Thanks

5 Replies

oldestnewest
  • Hi I take a stomach protector (omperazole) and don't have any problems with it

  • Do you split the dose taking some in the morning and the rest at night? This might help and always take with food.

  • I was very sick on the mtx day too. It helps when I take it at night and sleep over it. As for the stomach pain issue, have you tried to take with food? One is not advisable to take it empty stomach. I am okay with it until now though I still very sick on the day of mtx.

  • It sounds like it is more likely caused by the Celebrex. Celebrex is a strong NSAID/anti inflammatory and they often cause gastrointestinal or stomach ulcers. Are you taking them after you eat? If not put something in your stomach firsts.

    Talk to your doctor. Prilosec helps to prevent the stomach upset & controls the acid erosion that Celebrex can cause.

    I hope this helps you.

  • When I was on methotrexate

    I read about taking 1/2 in the morning and 1/2 at night. It worked great.

You may also like...